MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-50D230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the right side nail broke while the patient was walking.The patient visited the hospital presenting with pain and was unable to walk.The nail has been explanted.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Additional information was received that the patient presented with non-union of the osteotomy and lengthening site and severe muscle atrophy.
 
Additional Manufacturer Narrative
The unit was not returned to nuvasive for investigation.During evaluation of the provided x-ray images it was noted that the housing tube has broken at the middle of the unit.Based on provided x-rays the reported failure mode was confirmed.The unit¿s work order was reviewed and confirmed that the device passed all inspections per the acceptance tests.The manufacturing x-ray analysis did not reveal any anomalies.The inspection data for the lot of housing tube was reviewed and confirmed that the part met design specifications per the engineering drawings.It is not likely the breakage was related to any manufacturing processes or material issues.Although the exact root cause of the confirmed failure mode could not be determined due to no device return, based on the provided information it is possible/probable that the nail broke due to the stress generated from weight bearing activities.Device labeling: per the precice instructions for use, ¿the precice nail cannot withstand the stresses of full weight bearing or fatigue failure.Patients should utilize external support, and/or restrict activities as directed by the physician until consolidation occurs¿.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14775295
Report Number3006179046-2022-00207
Device Sequence Number13786594
Product Code HSB
UDI-Device Identifier00812258020637
UDI-Public812258020637
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-50D230
Device Lot NumberA170920-02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/06/2022
08/05/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/01/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight56 KG